Fatigue from breast cancer treatment is more than just tiredness. It’s a feeling of physical exhaustion that can last long after treatment ends, say members of MyBCTeam. “The fatigue [from chemo and radiation] was unlike anything I’ve ever experienced,” said a mom of twins who adds, “I know tired, but this was very different than tired.” Hormone-blocking medications can also cause exhaustion. “I’m on Arimidex (Anastrozole) and my fatigue is getting worse,” writes one member. Says another: “After a month or so of taking Femara (Letrozole), I started having regular crash and burn days despite walking three miles each day." Physical activity, however, can be helpful in fighting fatigue. “My oncologist says exercise is the answer and he quizzes me every visit on what I’m doing,” explains one woman. Another member says she “taught Zumba during radiation and it helped a lot.” It’s important to discuss fatigue with your medical team: “My endocrinologist always tests my thyroid since it is close to the breast and could get impacted by radiation.”
Sharing experiences in a supportive community can help women cope with fatigue and other treatment side effects. “Those of us who’ve had the “full enchilada” - surgery, three chemo agents, two targeted therapies, radiation and hormone therapy - our bodies have been through the wringer,” explains one MyBCTeam member. “Be kind to yourself and do not feel guilty about not being able to do what you once did. You are all warriors.”
On MyBCTeam, the social network and online support group for women facing breast cancer, members talk about a range of personal experiences and struggles. Fatigue is one of the top 10 topics most discussed.
Here are a few question-and-answer threads about fatigue:
Here are some conversations about fatigue:
Have another topic you'd like to discuss or explore? Go to MyBCTeam today and start the conversation. You'll be surprised just how many others may share similar stories.
Feel free to ask a question here.
Easily manage your subscription from the emails themselves.